Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

What will happen if I switch from one birth control pill to another ?

I just switched birth control from Kariva to Lutera. I have had spotting for the past 2-3 weeks and have an increased appetite. I am wondering if this will go away and how confident I can be in that (75% chance it will go away? 25%?) Or should I just switch back? I should also mention that I do continuous cycling every 3 months. Thanks!
Asked On : Tue, 22 Feb 2011
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi cwinkler;
welcome to HealthcareMagic
Kariva is a combination of Desogestrel and estrogen and Lutera is a combination of Levonorgestrel and estrogen.Irregular bleeding or spotting can occur while taking Lutera pills and it is the common side effect during the first few months of use.Such bleeding may be temporary and does not indicate any serious problem;and it is important that you take your pills regularly inspite of the spotting.If the bleeding occurs in more than one cycle then you have to revert back to taking Kariva.Also the other side effect is change in appetite so you are having both problems as side effect of the pills.
Answered: Wed, 10 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor